Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jun 21, 2025, 12:00 AM MDT for Eddy County, Lea County, New Mexico; 19 counties in Texas. It took effect at Jun 21, 2025, 12:00 PM MDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2025, 12:00 AM MDT (06:00 UTC)
- In effect from
- Jun 21, 2025, 12:00 PM MDT
- Expired
- Jun 22, 2025, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Midland/Odessa, TX
All 21 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484 WWUS74 KMAF 210600 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1200 AM MDT Sat Jun 21 2025 NMZ028-029-033-034-TXZ050>052-059>063-067>070-075-082-211815- /O.NEW.KMAF.WI.Y.0024.250621T1800Z-250622T0600Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Andrews- Martin-Howard-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane- Upton-Reagan-Pecos-Terrell- Including the cities of Dryden, Kermit, Midland, Garden City, Monahans, Carlsbad, Crane, Big Lake, Fort Stockton, Andrews, Artesia, Big Spring, Lovington, Sanderson, Odessa, McCamey, Stanton, Tatum, Carlsbad Caverns NP, Mentone, Hobbs, Rankin, Eunice, and Jal 1200 AM MDT Sat Jun 21 2025 /100 AM CDT Sat Jun 21 2025/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO MIDNIGHT MDT /1 AM CDT/ TONIGHT... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From noon MDT /1 PM CDT/ today to midnight MDT /1 AM CDT/ tonight. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ R Hluchan
3 follow-up statements
811 WWUS74 KMAF 211839 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 139 PM CDT Sat Jun 21 2025 TXZ045>048-053-230300- /O.EXB.KMAF.WI.Y.0024.000000T0000Z-250623T0300Z/ Gaines-Dawson-Borden-Scurry-Mitchell- Including the cities of Gail, Snyder, Colorado City, Seminole, and Lamesa 139 PM CDT Sat Jun 21 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT SUNDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Southeast New Mexico, Permian Basin, Lower Trans Pecos, and western Low Rolling Plains. * WHEN...Until 10 PM CDT Sunday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ028-029-033-034-TXZ050>052-059>063-067>070-075-082-230300- /O.EXT.KMAF.WI.Y.0024.000000T0000Z-250623T0300Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Andrews- Martin-Howard-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane- Upton-Reagan-Pecos-Terrell- Including the cities of Big Spring, Sanderson, Hobbs, Fort Stockton, Jal, Midland, Big Lake, Tatum, Kermit, Mentone, Garden City, Eunice, Crane, Artesia, Rankin, Monahans, Carlsbad Caverns NP, Stanton, Dryden, Lovington, Carlsbad, Odessa, McCamey, and Andrews 1239 PM MDT Sat Jun 21 2025 /139 PM CDT Sat Jun 21 2025/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ SUNDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Southeast New Mexico, Permian Basin, Lower Trans Pecos, and western Low Rolling Plains. * WHEN...Until 9 PM MDT /10 PM CDT/ Sunday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ Chehak
211 WWUS74 KMAF 220634 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1234 AM MDT Sun Jun 22 2025 NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-222000- /O.CON.KMAF.WI.Y.0024.000000T0000Z-250623T0300Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell- Including the cities of Rankin, Crane, Carlsbad, Tatum, Mentone, Snyder, Gail, Odessa, Kermit, Eunice, Lamesa, Stanton, Hobbs, Dryden, Monahans, Midland, Fort Stockton, Sanderson, Carlsbad Caverns NP, Big Spring, Garden City, Big Lake, Jal, Artesia, Andrews, McCamey, Seminole, Colorado City, and Lovington 1234 AM MDT Sun Jun 22 2025 /134 AM CDT Sun Jun 22 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 9 PM MDT /10 PM CDT/ this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ Greening
672 WWUS74 KMAF 221814 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1214 PM MDT Sun Jun 22 2025 NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-230300- /O.CON.KMAF.WI.Y.0024.000000T0000Z-250623T0300Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell- Including the cities of McCamey, Eunice, Midland, Artesia, Rankin, Jal, Kermit, Mentone, Crane, Monahans, Gail, Carlsbad Caverns NP, Lovington, Hobbs, Colorado City, Sanderson, Lamesa, Carlsbad, Dryden, Garden City, Stanton, Big Lake, Big Spring, Snyder, Fort Stockton, Andrews, Tatum, Seminole, and Odessa 1214 PM MDT Sun Jun 22 2025 /114 PM CDT Sun Jun 22 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until 9 PM MDT /10 PM CDT/ this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ TS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jun 20, 10:41 PM MDT, 1 hour 19 minutes earlier. Its key messages:
- Updated at 1139 PM CDT Fri Jun 20 2025
- Mostly sunny skies and near normal temperatures this weekend with a low (10-30%) chance of thunderstorms near the Davis and Guadalupe Mountains.
- Near average high temperatures and above average low temperatures through late weekend into next week. A chance of showers and storms west of Permian Basin into eastern Stockton Plateau and Terrell County beginning late weekend, with highest chances Monday and Tuesday during afternoon and evening.
- Main impacts from showers and storms expected to be lightning, gusty winds, and heavy rainfall. Rainfall amounts remain uncertain at this time, with highest amounts expected over far western parts of the area such as the Guadalupes.
Area forecast discussion, Jun 20, 10:41 PM MDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1141 PM CDT Fri Jun 20 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1139 PM CDT Fri Jun 20 2025 - Mostly sunny skies and near normal temperatures this weekend with a low (10-30%) chance of thunderstorms near the Davis and Guadalupe Mountains. - Near average high temperatures and above average low temperatures through late weekend into next week. A chance of showers and storms west of Permian Basin into eastern Stockton Plateau and Terrell County beginning late weekend, with highest chances Monday and Tuesday during afternoon and evening. - Main impacts from showers and storms expected to be lightning, gusty winds, and heavy rainfall. Rainfall amounts remain uncertain at this time, with highest amounts expected over far western parts of the area such as the Guadalupes. && .SHORT TERM... (This afternoon through Saturday night) Issued at 118 PM CDT Fri Jun 20 2025 The mid-level ridge remains the main driver of our weather today into this weekend. This ridge will begin to weaken and shift east towards the Gulf States later this weekend as a large upper-level trough digs across the Great Basin. In the meantime, temperatures this afternoon and Saturday afternoon remain near normal. This equates to widespread 90s with any 100s confined to the river valleys. Morning low temperatures will be a touch above normal due to elevated winds each night. One can expect temperatures in the upper 60s to mid 70s to start each day. The elevated winds are a result of lee troughing ahead of the developing western trough and the low-level jet during the overnight hours. Outside of these winds, skies should remain mostly sunny. Thunderstorms remain unlikely for most, though a low (10-30%) chance of precipitation continues for the higher elevations of the Big Bend, Davis Mountains, and Guadalupe Mountains. -Chehak && .LONG TERM... (Sunday through Thursday) Issued at 118 PM CDT Fri Jun 20 2025 Near average temperatures with rain chances for regions west of central Permian Basin and eastern Stockton Plateau and Terrell County remain forecast late this weekend through at least the middle of next week. Deterministic and ensemble models continue to depict troughing of 500 mb geopotential heights from the northern Rockies into the High Plains, while heights remain near climatological average of 588 decameters and 1000-500 mb thicknesses between 576 and 582 decameters. Mid to upper level troughing indicating colder air aloft within troughing that will increase atmospheric instability despite weak shear for storm organization. Concurrently, WPC Surface Analysis continues to depict lee troughing/a weak dryline from far western portions of TX into NM, with dew point temperatures in the 60s F, 50s F western higher terrain, and winds shifting from southerly to southeasterly in response. This humid, upslope near surface flow will allow moisture and lift favorable for storms to develop. PoPs beginning Sunday remain in the medium to high 40% to 60% range over Guadalupes, but have increased to the 50% to 70% range over western Culberson County into Presidio Valley, with higher PoPs 35% to 45% than previous runs from Big Bend into Upper Trans Pecos and SE NM plains. PoPs diminish to 20% to 35% Presidio Valley into southern Culberson County and Davis Mountains Sunday night into Monday morning, with PoPs following a diurnally driven, topographically forced pattern, increasing during the day and over higher elevations, and decreasing during the night and remaining highest over far western regions. 50% to 70% PoPs once again develop Monday afternoon into evening but compared to Sunday, farther north over Guadalupes and western Eddy County Plains, as well as east into Davis Mountains and Upper Trans Pecos, with a gradient of lower PoPs from Lea County into Big Bend. PoPs then remain in the 15% to 30% range overnight western Eddy County into Presidio Valley, before increasing back to the 25% to 40% range Presidio Valley into Culberson and Eddy Counties Wednesday. High temperatures Sunday through middle of the week as a result of showers and storms will be near average, cooler where clouds and evaporational cooling from showers and storms limit heating from solar radiation and warming of near surface layer by the ground, respectively. This translates to 80s higher elevations, SE NM plains, northwest Permian Basin and southeast Permian Basin, lower to mid 90s, mid to upper 90s up to triple digits Presidio Valley into Big Bend. Highest rain chances Monday and Tuesday, when we can also expect the coolest temperatures and ensembles indicate high probability of highs not reaching 90F for all but the Upper Trans Pecos and Big Bend. Due to convective cloud debris and dew point temperatures remaining in the 50s and 60s F overnight limiting radiational cooling, lows at least 5 degrees above average in the lower to mid 70s, mid to upper 60s higher elevations are forecast Sunday night through Tuesday night. Models are in agreement that troughing begins to let up Wednesday, with building mid to upper ridging and increased subsidence leading to reduced diurnal rain chances only in the 25% to 40% range Eddy County Plains into Culberson County, Davis Mountains, and Presidio Valley during the day, and below 15% overnight. Increased ridging and accompanied subsidence is also expected to lead to a warming trend in temperatures after Wednesday, with highs again rising back above average into the upper 80s to lower 90s southern parts of SE NM plains, Lower Trans Pecos, and southeast Permian Basin, mid to upper 90s Upper Trans Pecos into Permian Basin and Terrell County, and upper 90s to triple digits Presidio Valley into Big Bend. Lows however remain similar to earlier in the week, even as dew point temperatures fall into the 50s F for most of the area after winds shift to more southerly and southeasterly upslope winds decrease after Thursday. Heat Risk remains low throughout the extended, so we continue to expect the main impacts to be lightning, gusty winds, and heavy rain in monsoonal-like showers and storms. Uncertainty in rainfall totals continues. Late this weekend into middle of the week when rain chances are highest, NBM is indicating 0.40" to 0.60" from Presidio Valley into Davis Mountains, Culberson County, and Eddy County Plains, with 0.75" to 1.00" westernmost Culberson County and Eddy County Plains, and up to 1.40" of rain over Guadalupes. Ensemble means are lower in these regions of highest rainfall, around 0.50" to 0.75", with lowest percentile ensembles only showing a few tenths of rainfall and only a 45% to 60% probability of rainfall 0.50" to 0.75". Rainfall total ensemble spreads are also below 1.00", suggesting extremely heavy rainfall is not highly likely at this time. Later in the week, spreads increase by a few tenths of an inch, but due to lower rain chances from Wednesday into the end of the week, NBM only shows a few tenths of an inch of additional rainfall. At this time, both ensembles and NBM indicate heaviest rainfall will remain farther to the northwest over northern into central NM and southwest over western MX. We will continue to monitor the upcoming rainfall event to see how the forecast evolves for rain chances, as well as timing, amount, and location of expected rainfall. && .AVIATION... (06Z TAFS) Issued at 1139 PM CDT Fri Jun 20 2025 VFR will continue outside of any BLDU kicked up from gusty southerly winds. These winds will gust close to 35 kts by late afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 94 72 92 / 0 0 0 0 Carlsbad 74 99 72 95 / 0 10 20 50 Dryden 73 94 72 92 / 0 10 10 10 Fort Stockton 72 94 70 92 / 0 10 10 20 Guadalupe Pass 70 92 68 87 / 0 20 30 60 Hobbs 70 95 67 92 / 0 10 10 20 Marfa 64 89 66 86 / 0 30 20 70 Midland Intl Airport 73 94 72 92 / 0 0 0 0 Odessa 72 93 70 90 / 0 0 0 0 Wink 73 97 71 93 / 0 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....94 AVIATION...29
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:08 PM MDT | Special Weather Statement | MAF | Eddy | 52 min |
| Jun 21, 4:26 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jun 21, 4:28 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 29 min |
| Jun 21, 5:20 PM MDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
Nearby
Wind Advisories in Texas, 2025Wind Advisories in New Mexico, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.